Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

History of being on Depakene for 35 years. Does this cause diabetes, elevate triglyceride leading to cardiovascular disease?

I believe that Depakote causes Type II Diabetes, elevates triglycerides, total cholesterol, and eventually leads to cardiovascular disease. I used both Depakene and later Depakote for over 35 years. Upon withdrawal from the prescription my triglycerides dropped over 200 pts in about a month and my A1c dropped 2.2 pts in 3 weeks.
Mon, 19 Aug 2013
Report Abuse
General & Family Physician 's  Response
Hello,
Longterm use of DEPAKENE or DEPAKOTE ( VALPROIC ACID ) is associated with boneless and osteoporosis and excess weight gain.
Excessive weight gain may be associated with development of diabetes,heart diseases or high blood pressure.
DEPAKENE in itself doesn't cause any diabetes or rise of triglycerides but may be an indirect effect of excessive weight gain.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Triglyceride


History of being on Depakene for 35 years. Does this cause diabetes, elevate triglyceride leading to cardiovascular disease?

Hello, Longterm use of DEPAKENE or DEPAKOTE ( VALPROIC ACID ) is associated with boneless and osteoporosis and excess weight gain. Excessive weight gain may be associated with development of diabetes,heart diseases or high blood pressure. DEPAKENE in itself doesn t cause any diabetes or rise of triglycerides but may be an indirect effect of excessive weight gain. Thanks